Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

dystonia in toes


  • Please log in to reply
13 replies to this topic

#1 TerryH

TerryH

    Member

  • Members
  • PipPip
  • 14 posts

Posted 21 April 2010 - 10:44 PM

My toes on my bad side are all scrunched under, except the on i had hammer to surgery on before dx. My foot dr wants to do the same surgery on 2 other toes. Does anyone have experience with this?
Terry

#2 oneofseven

oneofseven

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 23 April 2010 - 06:08 AM

yeah...but I have to say that I have been diagnosed as dystonia/parkinsonism....this month...been between these two now but a doc just mentioned stiffman syndrome...both of my feet curl in...left more than right especially when my meds are on the down side (stalevo)...it does it in my shoes now most of the time and I try to find shoes that help but haven't yet (my feet have a mind of their own) . It doesn't hurt most of the time but if I have done too much my toes will actually go in two different direction and spasm...they vibrate...and it really hurts...just time seems to help...I do use a heating pad...hope it doesn't get much worse for you...if the surgery would help you in wearing your shoes then it might be worth it...ask your neuro too to see if they think it might aggravate you YOPD...I am very lucky but understand your problems because I have a daughter with "hammer toe"...it would be more about weighing the stress of the surgery vs comfort...would a PT person be able to evaluate if it is interfering with your walking?? keep on a movin' .... oneofseven

#3 Eve

Eve

    Newbie

  • Members
  • Pip
  • 9 posts

Posted 23 April 2010 - 06:37 AM

Hi Terry Does your dystonia respond to Levodopa (Sinemet)? I have dystonia but when my meds are working I am not bothered by dystonia. Its the wearing off or first thing in the morning before meds get started I am at my worst. I remember Micheal J Fox saying in one of his books that the first thing in the morning he steps into a heavy pair of shoes and it seems to help with the curling of his toes due to dystonia. It may help with balance too!

#4 oneofseven

oneofseven

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 23 April 2010 - 07:53 PM

Wow, same with me...stalevo helps so much with the dystonia...mornings are hell until I get meds up and going....nights in some ways are best other than exausted!!! nice to hear the same stuff....oneofseven

#5 TerryH

TerryH

    Member

  • Members
  • PipPip
  • 14 posts

Posted 23 April 2010 - 11:41 PM

I am not on Sinemet yet. I am on requip. My mds put me on Baclofen for my toes. It helps some. I should ask her what she thinks of the surgery. I hate having so many doctors.

#6 Eve

Eve

    Newbie

  • Members
  • Pip
  • 9 posts

Posted 01 May 2010 - 10:52 PM

I also take Requip, it helps but the Sinemet seems to work the best. I have also tried Baclofen but it didn't seem to do much. Perhaps you have to be on it for a while for it to work. I have increased my Sinemet and Requip trying to keep the dystonia under control and also moved the doses closer together. I am running out of options now and my MDS has suggested DBS surgery. If anyone else has got to this point and found an alternative medication or therapy of any kind I'd like to hear from you.

#7 Olivia44

Olivia44

    Member

  • Members
  • PipPip
  • 10 posts

Posted 08 May 2010 - 10:11 PM

Get dysport or botox injections in your feet by a qualified neurologist, that's what I did. I am NOT taking drugs!!!!!!

#8 canadashakes

canadashakes

    Member

  • Members
  • PipPip
  • 13 posts

Posted 08 May 2010 - 11:09 PM

olivia,

It sounds like you are very angry and that is perfectly natural to feel that way when you have a disease like PD. But I hate to inform you that botox is a form of rat poison so you are taking drugs. It's okay that you have decided to not take the meds,but there is no need for you to be rude about it.

#9 gazelle66

gazelle66

    Advanced Member

  • Members
  • PipPipPip
  • 1,048 posts
  • LocationBlighty

Posted 12 May 2010 - 05:27 AM

Stretch, stretch and stretch....I really feel this helps x

#10 carol42

carol42

    Advanced Member

  • Members
  • PipPipPip
  • 220 posts

Posted 12 May 2010 - 09:23 PM

hi ppl,my big toe on my right foot is goin ova my other toes,it is sumtimes painfull and i get cramps in that foot, cud this be dystonia? thanks

#11 shell

shell

    Member

  • Members
  • PipPip
  • 12 posts

Posted 13 May 2010 - 10:33 PM

Could be a bunion. My mom suffers from it so I know that it can be quite painful.
She does use a toe separater that eases the pain when it is placed properly between that big toe and the adjoining toe.

#12 Lee 3

Lee 3

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 09 June 2011 - 01:48 PM

Hi everyone. I am new to this site, but not new to PD/ Dystonia/hammertoe. I have had it in my Left (bad side) Big TOe and second toe for about 2 years. The big toe has developed a huge lump on top of the knuckle as has the second toe. All of my toes ache on both feet when I don't get enough walking or standing, but especially in the evening. I have stopped wearing lace up shoes for more than an hour becasue they make my L big toe curl so hard.

I am writing to tell you about Five FIngers shoes from Vibram. I started wearing them about 1.5 years ago and my toes rarely curl in them and they help alot with my balance because my foot feels in contact with the floor. These are the shoes with the seperate toe casings. I now have two pair and always wear them on the treadmill or around the house. I would get the single strap kind becsaue the all closed in ones are difficult to put on. The cheapest place to get them is on the Vibram website!

I had a botox injection in my foot and 4 in my leg about 2 months ago, but it didn't help my big toe at all.It did help my achilles tendon and my arch spasms. WIll try again, although the ones in the bottom of the foot are OW!!
I also was on gabapentin (Neurontin) fo a year at 300 mg, tid. It didn't help the curling, but is helpful with the pain. Now I just take 100mg evenings and AM when my toes hurt the most. I also take Mirapex and SInemet, but neither of those help my toe curling. It seems connected with concentrating on doing things, like typing this right now! ANy info out there?

#13 lethe

lethe

    Advanced Member

  • Members
  • PipPipPip
  • 551 posts

Posted 09 June 2011 - 10:56 PM

I use to get foot cramps but in the last year or two it's morphed into dystonia - I take my last levadopa at 6pm and if lucky it lasts about 4 hours. I take my first levadopa at 6am and I usually sleep about 3 to 4 hours a night, and anytime I get up after 3am I have a great deal of trouble walking, often alternating between walking on my toes or on my heel. Often my left foot seizes up and is extremely painful. One solution is I try not to sleep until about 2am (after getting my laugh therapy from Jon Stewart's "Daily Show" & "Colbert Report") so I awake close to 6am. Over the last year I seem to have gotten more use to it and am often able to work around it, but on occasion this happens during the day while walking. Sometimes a tight shoe will help, or walking with an open-heel slipper, and sometimes the texture of the sock will make a big difference. Strangely, sometimes my feet will cramp too much to think about walking and than suddenly be ok for a short while. And sometimes I'll wake up and although my feet arent cramping the toes are uncomfortable and it might take me a half hour of moving and subtly adjusting my toes before I can comfortably fall back to sleep.

#14 netgypsy

netgypsy

    Advanced Member

  • Members
  • PipPipPip
  • 643 posts

Posted 15 June 2011 - 12:28 AM

ask your neuro doc about taking sinemet CR at night when you go to bed. It holds me 8 hours at night. I will get a little foot movement from it but not enough to keep me or my SO awake. It's great stuff.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users